Alert archive / New Jersey / Frost Advisories in 2013

Frost Advisory 5, NWS Philadelphia/Mount Holly

April 30, 20134 counties in New Jersey; Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this frost advisory at Apr 30, 2013, 8:55 PM EDT for 4 counties in New Jersey; Northampton County, Pennsylvania. It took effect at May 1, 2013, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2013, 8:55 PM EDT (00:55 UTC)
In effect from
May 1, 2013, 2:00 AM EDT
Expired
May 1, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Warren County, NJ, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2857 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS71 KPHI 010055
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EDT TUE APR 30 2013

NJZ007>010-PAZ062-011200-
/O.NEW.KPHI.FR.Y.0005.130501T0600Z-130501T1200Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...BETHLEHEM...EASTON
855 PM EDT TUE APR 30 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.

* LOCATIONS...SHELTERED AREAS OF NORTHERN NEW JERSEY AND NORTHEAST
  PENNSYLVANIA. 

* TEMPERATURES...IN THE MID 30S.

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND
  6 AM WEDNESDAY MORNING.

* IMPACTS...UNPROTECTED AND SENSITIVE VEGETATION COULD BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KLINE
1 follow-up statement
780 
WWUS71 KPHI 011155
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 AM EDT WED MAY 1 2013

NJZ007>010-PAZ062-011300-
/O.EXP.KPHI.FR.Y.0005.000000T0000Z-130501T1200Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...BETHLEHEM...EASTON
755 AM EDT WED MAY 1 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE QUICKLY THIS MORNING. AS A
RESULT, THE FROST ADVISORY WILL EXPIRE AT 800 AM.

$$

IOVINO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Apr 30, 6:49 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 6:49 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT TUE APR 30 2013

.SYNOPSIS...
WEAK LOW PRESSURE OFF THE EAST COAST WILL CONTINUE TO DISSIPATE
THROUGH WEDNESDAY. HIGH PRESSURE ACROSS SOUTHEAST CANADA AND NEW
ENGLAND WILL EXPAND ACROSS OUR REGION TONIGHT THROUGH THE UPCOMING
WEEKEND. AN UPPER LOW WILL MOVE TO THE EAST OF THE AREA THURSDAY
NIGHT AND FRIDAY...BUT SHOULD NOT IMPACT OUR WEATHER VERY MUCH. A
WEATHER DISTURBANCE WILL APPROACH FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT EARLY EVENING, MOST OF OUR NORTHERN ZONES WERE OBSERVING
RELATIVELY CLEAR CONDITIONS WITH ONLY SOME HIGH CLOUDS OVERHEAD,
WHILE SOUTHERN AREAS, INCLUDING THE DELMARVA, CONTINUED TO HAVE
MAINLY CLOUDY TO OVERCAST SKIES. AS THE CLOUDS ARE STILL
RELATIVELY THICK OVER OUR SOUTHERN ZONES, WE ADJUSTED SKY COVER UP
THROUGH THIS EVENING AND THE FIRST PART OF THE OVERNIGHT, AS SOME
GUIDANCE SUGGESTS IT MAY TAKE MUCH OF TONIGHT FOR THESE AREAS TO
SEE SOME THINNING AND BREAKS IN CLOUD COVER. IT DOES LOOK,
HOWEVER, THAT MOST OF THE LIGHT RAIN ACTIVITY OVER OUR FAR
SOUTHERN DELMARVA AREAS IS FINALLY SHIFTING SOUTHWARD, AND WE
ADJUSTED POPS ACCORDINGLY. IN ADDITION, WE ALSO ADJUSTED HOURLY
TEMPS AND DEWPOINTS FROM THIS EVENING AND INTO THE OVERNIGHT USING
LAV/LAMP GUIDANCE, AS THIS DATA SEEMED TO CAPTURE THE EARLY
EVENING TRENDS ACROSS THE FORECAST AREA.

OTHERWISE, HIGH PRESSURE TO THE NE WILL BUILD INTO THE REGION AND
THIS WILL BRING FURTHER DRYING AND A VERY NICE STRETCH OF WX.

THERE COULD BE SOME PATCHY FROST TONIGHT OVER NRN SECTIONS OF THE
REGION WHERE THE GROWING SEASON HAS BEGUN...BUT WITH SOME WIND AND
PSBLY NOT A COMPLETELY CLEAR SKY, THERE WONT BE IDEAL RADIATIONAL
COOLING CONDS AND TEMPS WILL SIMPLY BE TOO WARM IN MANY AREAS. SO
WILL NOT ISSUE ANY FROST ADVISORIES, BUT WILL CONTINUE TO MONITOR.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
HIGH PRESSURE WILL BUILD FURTHER INTO THE REGION AND A DRY AND WARM
DAY IS IN STORE.  EXPECT TEMPS IN MOST LOCATIONS TO MAKE IT INTO THE
UPPER 60S TO LOWER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A RIDGE OF HIGH PRESSURE ALOFT WILL BEGIN THE PERIOD ACROSS OUR AREA
AND IT WILL NOT MOVE MUCH INTO THE UPCOMING WEEKEND. AN UPPER LOW
WILL MOVE SOUTH-SOUTHWEST FROM SOUTHEAST CANADA AND MOVE ACROSS OUR
OFFSHORE WATERS THURSDAY NIGHT AND FRIDAY. THIS UPPER FEATURE WILL
NOT LIKELY BRING MUCH IN THE WAY OF WEATHER ACROSS OUR
AREA...PROBABLY JUST SOME ADDED CLOUDINESS. WE WILL BASICALLY WRITE
A DRY FORECAST INTO THE WEEKEND. THE NEXT CHC FOR SHOWERS WILL
ARRIVE NEXT MON NIGHT INTO TUE AS A SYSTEM FROM THE GREAT LAKES
APPROACHES.

THE SFC HIGH (ASSOCIATED WITH THE UPPER RIDGE) WILL REMAIN MOSTLY
NORTH/NORTHEAST OF THE AREA INTO FRIDAY. THIS WILL KEEP AN ERLY OR
NERLY SFC FLOW OVER THE AREA WITH THE POSSIBILITY OF SOME CLOUDINESS
AT TIMES AND SEASONABLY COOL TEMPERATURES. READINGS THU/FRI WILL
EITHER BE NEAR NORMAL...OR PERHAPS A FEW DEGREES BELOW. THE RIDGE
WILL MOVE MORE DIRECTLY OVERHEAD DURING THE WEEKEND...CAUSING THE
ONSHORE FLOW TO WEAKEN AND SENDING HIGH TEMPERATURES A FEW DEGREES
ABOVE NORMAL. COOLER READING WILL REMAIN NEAR THE SHORE AREAS
HOWEVER.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS ARE EXPECTED OVER ALL OF THE TAF SITES THRU THE TAF PD AND
BEYOND AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NE.

THERE ARE STILL SOME LOWER CIGS ACRS THE LOWER DELMARVA THAT WILL
CONTINUE THRU THE REMAINDER OF THE AFTN INTO ERLY EVE BEFORE THESE
TOO IMPROVE TO VFR.

A GENL E WIND IS EXPECTED THRU THE TAF PD WITH SOME FLUCTUATIONS
BETWEEN NE AND SE.  SPEEDS ARE EXPECTED AROUND 10-15 KTS FOR THE
REMAINDER OF THE DAYLIGHT HOURS TODAY, WITH GUSTS AS HIGH AS 20 TO
25 KTS.  AFTER SUNSET, SPEEDS WILL DROP TO LESS THAN 10 KT.  ON WED,
THE FCST CALLS FOR SPEEDS AROUND 10 KT AGAIN.

OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR. CLOUDINESS MAY INCREASE OVERNIGHT AS
NORTHEAST FLOW INCREASES. A FEW LOWER CLOUDS NEAR THE SHORE PSBL.

THURSDAY AND FRIDAY...MAINLY VFR. VARYING AMOUNTS OF CLOUDINESS...FAVORING
THE COASTAL AREAS AS A DISTURBANCE MOVES ALONG THE OFFSHORE AREAS.

SATURDAY AND SUNDAY...VFR EXPECTED.

&&

.MARINE...
HAVE EXTENDED THE SCA THRU 02/00Z FOR SEAS DUE TO THE PROLONGED ELY
FLOW.  WINDS COULD END UP BEING CLOSE TO SCA, ESPECIALLY OVER THE
SRN WATERS FOR A TIME.

OUTLOOK...
THE SCA FLAG WAS EXTENDED IN TIME DURING THE SHORTER RANGES OF THE
FCST...AND IT IS POSSIBLE THAT IT MAY CONTINUE INTO WED
NIGHT/THU...BUT OVERALL CONFID IN THIS IS RATHER LOW...SO WE WILL
NOT EXTEND IT INTO THE OUTLOOK PERIOD ATTM. THE ONSHORE FLOW MAY
CONTINUE TO PRODUCE MARGINAL SCA SEAS INTO ERLY FRI. THE WEEKEND
LOOKS MOSTLY SUB-SCA ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ451>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...KLINE/NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...O'HARA
AVIATION...NIERENBERG/O'HARA
MARINE...NIERENBERG/O'HARA
Hazardous weather outlook, Apr 30, 3:19 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT TUE APR 30 2013

NJZ007>010-PAZ062-011930-
WARREN-MORRIS-HUNTERDON-SOMERSET-NORTHAMPTON-
319 PM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-012>024-026-027-PAZ054-055-
060-061-070-071-101>106-011930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
319 PM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
319 PM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New Jersey, 2013Frost Advisories in Pennsylvania, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.